ISKO UK
conference2013@iskouk.org
Printable version (pdf)

ISKO UK 2013 Conference: programme

Slides and sometimes full papers for each presentation are already available as downloadable files; audio recordings will be added as soon as they are ready. Click the icon for link to abstract and other details button button shown after each title to find what is available in each case.

Day one, Monday 8th July

08.30 Registration opens
10.00

Conference opening

 
  • Welcome from ISKO UK – Stella Dextre Clarke
  • Welcome from UCL – Vanda Broughton
10.10

Session 1: Exploring the boundaries

Chair: Stella Dextre Clarke
  • Patrick Lambe:Keynote address: Charting the edge of chaos: challenges in mapping scientific research (40 mins) details
10.50
  • Poster parade: Brief introductions to posters by their presenters (15 mins) + 5 mins changeover
11.10
  • Helmut Nagy: Thesaurus management and user-friendliness: a contradiction? (20 mins) – Sponsor’s presentation by PoolParty. details
Coffee and tea available
11.30 Coffee/tea break and viewing of posters  
11.50

Session 2: Evolution in working practices

Chair: Anna Harvey
  • Jeremy Tarling and Matt Shearer: Unlocking the data in BBC News (35 mins) details
  • Stephen Dale: The evolution of social media and its effect on working practices (35 mins) details
13.00 Lunch break
 

Session 3A, co-organized with UKeiG: Knowledge management meets knowledge organization

Chair: Dion Lindsay

Session 3B: Ontologies combine with other tools

Chair: Vanda Broughton
14.00 •   Ina Darsadze: The story of Knowledge Exchange (35 mins) + 5 mins changeover details •   Fausto Giunchiglia, Biswanath Dutta and Vincenzo Maltese: From knowledge organization to knowledge representation (35 mins) + 5 mins changeover details
14.40 •   Danny Budzak: The knowledge organization of organizational knowledge (35 mins) + 5 mins changeover details •   Andreas Oskar Kempf, Dominique Ritze, Kai Eckert and Benjamin Zapilko: New ways of mapping knowledge organization systems, using a semi-automatic matching-procedure for building up vocabulary crosswalks (35 mins) + 5 mins changeover details
15.20 •   Dion Lindsay: The control of information assets in a knowledge management world (35 mins) details •   Andreas Vlachidis and Douglas Tudhope: Classical art semantics information extraction (20 mins) details
  •   Questions and answers: (5 mins)
Click here to hear a recording of this discussion sound recording
•   Ricardo Eito-Brun: SatTerm experience: vocabulary control and facet analysis helps improve the software requirements elicitation process (20 mins) details
16.00 Coffee/tea break and viewing of posters
 

Session 4A: Overcoming boundaries in KOS development

Chair: Louise Spiteri

Session 4B: Linking divergent professional perspectives

Chair: Alan Gilchrist
16.40 •   Leonard Will: Rigorous facet analysis as the basis for constructing knowledge organization schemes of all kinds (35 mins) + 5 mins changeover details •   Mary Somerville and Lettie Conrad: Scholarly ecosystem collaboration potentialities: a Sage white paper update (35 mins) + 5 mins changeover details
17.20 •   Jutta Lindenthal and Detlev Balzer: Building better controlled vocabularies: Guidance from ISO 25964 (35 mins) + 5 mins changeover details •   Tanja Svarre and Marianne Lykke: The role of automated categorization in e-government information retrieval (35 mins) + 5 mins changeover details
18.00 •   Rebecca Green and Xiaoli Huang: Classification of digital content, media, and device types (20 mins) details •   Yi Hong, Marcia Lei Zeng, Jin Zhang, Alexandra Dimitroff and Charles E. Kahn, Jr.: Application of standardized biomedical terminologies in radiology reporting templates (20 mins) details
18.20 Close of working sessions, Day One
18.30 Informal reception (with buffet)

Day two, Tuesday 9th July

08.30 Registration opens
09.15

Session 5: The innovation boundary - between research and commercial take-up

Chair: Rebecca Green
  • Martin White – Keynote address: The gap between enterprise search developments and information retrieval research in academic establishments (45 mins) details
  • Conrad Taylor: Semantic markup of text: forty years in the wilderness? (20 mins) + 5 mins changeover details
10.25
  • Jeremy Bentley/Richard Pinder: Slips, trips and falls – a case study of content intelligence at work in a predictive analytics context (20 mins) – Sponsor’s presentation by Smartlogic. details
Coffee and tea available
10.45 Coffee/tea break and viewing of posters  
 

Session 6A: Crossing the vocabulary boundary

Chair: Bob Bater

Session 6B: Metadata mash-up

Chair: Patrick Lambe
11.10 •   Christine Laaboudi : EuroVoc and thesauri from EU institutions and agencies: interoperability and perspectives for collaborative thesaurus management (30 mins) + 5 mins changeover details •   Helen Lippell and Liz Perreau: Implementing elegant, frictionless tools to enable the creation, enrichment and management of semantic metadata (30 mins) + 5 mins changeover details
11.45 •   Paul Clough: Challenges in providing multilingual information access (40 mins) + 5 mins changeover details

•  Marcia Lei Zeng and Maja Žumer: A metadata application profile for KOS vocabulary registries (20 mins) details

•   Elena Konkova, Ayşe Göker, Richard Butterworth and Andrew MacFarlane: Social tagging: Exploring the image, individual, group and game (20 mins) details

12.30 •  Christian Mader: qSKOS – integrated quality management for SKOS thesauri (20 mins) – Sponsor’s presentation by PoolParty. details  
12.50 •  Jeremy Bentley/Richard Pinder: Slips, trips and falls – a case study of content intelligence at work in a predictive analytics context (20 mins) – Sponsor’s presentation by Smartlogic. details  
  Lunch break, posters, and at 13.30 a book raffle  
 

Session 7A, co-organized with LIRG: Research into practice

Chair: David Haynes
David Haynes’ blog about this session

Session 7B: Taking a more fundamental approach

Chair: Leonard Will
13.45

•   Alison Brettle: Evidence based library and information practice (40 mins) + 5 mins changeover details

•   Fidelia Ibekwe-SanJuan and Thomas Dousa: Is epistemological purism possible in library and information science research? (40 mins) + 5 mins changeover details

14.30

•   Graham Walton: The role of the research practitioner (20 mins) details

•   Marieke Guy: Bridging the gap between researchers and research data management (20 mins) details

•   Vanda Broughton : Boundaries between methodology and theory: classification research in its own right (40 mins) details

15.10 Discussion: What do LIS/KO practitioners want from research? (20 mins)
Click here to hear a recording of this discussion sound recording
 
15.30 Coffee/tea break and viewing of posters
16.20

Session 8: Crossing cultural boundaries

Chair: Andrew MacFarlane
  • Deborah Lee: Voices, instruments and somewhere in-between: using musical medium to cross the knowledge organization/music boundary (40 mins) details
  • Daniel Evans and Ailsa Jenkins: Joined-up thinking: linking and sharing Science Museum collections and content (20 mins) details
17.20

Closing remarks from ISKO UK

17.30 Close of conference
Copyright © 2013 ISKO UK